IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Vertices for characters of $p$-solvable groups


Author: Gabriel Navarro
Journal: Trans. Amer. Math. Soc. 354 (2002), 2759-2773
MSC (2000): Primary 20C15
DOI: https://doi.org/10.1090/S0002-9947-02-02974-4
Published electronically: March 14, 2002
MathSciNet review: 1895202
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $G$ is a finite $p$-solvable group. We associate to every irreducible complex character $\chi \in \operatorname{Irr}(G)$ of $G$ a canonical pair $(Q,\delta)$, where $Q$ is a $p$-subgroup of $G$ and $\delta \in \operatorname{Irr}(Q)$, uniquely determined by $\chi$ up to $G$-conjugacy. This pair behaves as a Green vertex and partitions $ \operatorname{Irr}(G)$ into ``families" of characters. Using the pair $(Q, \delta)$, we give a canonical choice of a certain $p$-radical subgroup $R$ of $G$ and a character $\eta \in \operatorname{Irr}(R)$ associated to $\chi$ which was predicted by some conjecture of G. R. Robinson.


References [Enhancements On Off] (What's this?)

  • [1] L. Barker, Defects of irreducible characters of $p$-soluble groups, J. Algebra 202 (1998), 178-184. MR 99b:20014
  • [2] D. Gajendragadkar, A characteristic class of characters of finite $\pi $-separable groups, J. Algebra 59 (1979), 237-259. MR 82b:20012
  • [3] I. M. Isaacs, Characters of $\pi $-separable groups, J. Algebra 86 (1984), 98-128. MR 85h:20012
  • [4] I. M. Isaacs, Character Theory of Finite Groups, Dover, New York, 1994. MR 57:417 (1st ed.)
  • [5] I. M. Isaacs, G. Navarro, Weights and vertices for characters of $\pi $-separable groups, J. Algebra 177 (1995), 339-366. MR 97a:20006
  • [6] I. M. Isaacs, G. Navarro, Characters of $p'$-degree of $p$-solvable groups, to appear in J. Algebra.
  • [7] R. Knörr, On the vertices of irreducible modules, Annals of Mathematics 110 (1979), 487-499. MR 81f:20013
  • [8] G. Navarro, Characters and Blocks of Finite Groups, London Math. Soc. Lecture Note Series 250, Cambridge University Press, 1998. MR 2000a:20018
  • [9] G. Navarro, Induction of characters and $p$-subgroups, to appear in J. Algebra.
  • [10] G. R. Robinson, Local structure, vertices and Alperin's conjecture, Proc. London Math. Soc. (3) 72, (1996), 312-330. MR 97c:20015
  • [11] G. R. Robinson, Dade's projective conjecture for $p$-solvable groups. J. Algebra 229 (2000), 234-248. MR 2001h:20013
  • [12] T. R. Wolf, Variations on McKay's character degree conjecture, J. Algebra 135 (1990), 123-138. MR 91h:20023

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20C15

Retrieve articles in all journals with MSC (2000): 20C15


Additional Information

Gabriel Navarro
Affiliation: Departament d’Àlgebra, Facultat de Matemàtiques, Universitat de València, 46100 Burjassot. València, Spain
Email: gabriel@uv.es

DOI: https://doi.org/10.1090/S0002-9947-02-02974-4
Received by editor(s): March 10, 2001
Received by editor(s) in revised form: October 10, 2001
Published electronically: March 14, 2002
Additional Notes: Research partially supported by DGICYT and MEC
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society